MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 25VAVGJ-515
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/14/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical study patient id: (b)(6).It was reported that on (b)(6) 2022, a 25mm masters series mechanical heart valve was successfully implanted in a patient.Heparin was administered with an activated clotting time (act) of 433 seconds.On (b)(6) 2022, the patient had a surgical intervention due to small amounts of clots under the sternum and in the area of the right atrium.The clots were removed, and no bleeding spots noted.The patient's international normalized ratio (inr) closest to the time of the reported thrombus measured on (b)(6) 2022 was 1.93 and the last inr measured was 1.66.No hematologic disorders or systemic illness that could contribute to a hypercoagulability mentioned in the medical history of the patient.The patient was reported to be in stable condition.No additional information was provided.
 
Event or Problem Description
Clinical study patient id: (b)(6) it was reported that on (b)(6) 2022, a 25mm masters series mechanical heart valve was successfully implanted in a patient.Heparin was administered with an activated clotting time (act) of 433 seconds.On (b)(6) 2022, the patient had a surgical intervention due to small amounts of clots under the sternum and in the area of the right atrium.The clots were removed, and no bleeding spots noted.The patient's international normalized ratio (inr) closest to the time of the reported thrombus measured on (b)(6) 2022 was 1.93 and the last inr measured was 1.66.No hematologic disorders or systemic illness that could contribute to a hypercoagulability mentioned in the medical history of the patient.On (b)(6) 2023 a call was made to the patient and information received from the patient's wife about the death of the patient in another hospital on (b)(6) 2023.According to the wife, there were problems with blood pressure.The cause of the death is related to low blood pressure no other information about the cause of death.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
An event of thrombus in the sternum and right atrium, as well as patient death related to low blood pressure was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated the patient did not have any hematologic disorders or systemic illness that could contribute to a hypercoagulability, and that their inr level was not low.It was indicated that the patient death was related to low blood pressure and was not related to the procedure or the device.The valve was reported to be working as intended.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.H6 medical device problem code: code 4001 removed.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16269108
Report Number2135147-2023-00327
Device Sequence Number12392697
Product Code LWQ
UDI-Device Identifier05414734009492
UDI-Public05414734009492
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number25VAVGJ-515
Device Catalogue Number25VAVGJ-515
Device Lot Number8491492
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer02/16/2023
03/21/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date03/16/2023
03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age45 YR
Patient SexMale
Patient Weight83 KG
Patient RaceWhite